Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2007, 5:07 PM EDT for Marion County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 5:07 PM EDT (21:07 UTC)
- Expired
- Jul 5, 2007, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:00 PM EDT | FLASH FLOOD | Fairmont, WV | WIDESPREAD FLOODING IN THE FAIRMONT AND BELVIEW AREA. MUD SLIDES ON PENNSYLVANIA AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 052110
FFWPBZ
WVC049-060000-
/X.NEW.KPBZ.FF.W.0009.070705T2107Z-070706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE TO MOVE EAST
ACROSS MARION COUNTY.
LAT...LON 3947 8035 3941 8008 3945 7999 3952 8007
3957 8031
$$1 follow-up statement
000
WGUS71 KPBZ 052234
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT THU JUL 5 2007
WVC049-060000-
/X.CON.KPBZ.FF.W.0009.000000T0000Z-070706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION WV-
624 PM EDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
MARION COUNTY...
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED MUDSLIDES IN FAIRMONT
AND SEVERAL ROADS IN THE FAIRMONT AREA REMAIN FLOODED DUE TO RUNOFF
FROM HEAVY RAINFALL. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE
EXPECTED TO CONTINUE TO MOVE EAST ACROSS PARTS OF MARION COUNTY
DURING THE NEXT HOUR OR TWO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRMONT...
RIVESVILLE...FARMINGTON AND BARRACKVILLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3947 8035 3941 8008 3945 7999 3952 8007
3957 8031
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:51 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 2:51 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT THU JUL 5 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. AS THE FRONT MOVES SOUTHEAST FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON. OTHERWISE THERE WILL BE A WARMING TREND THROUGH THE WEEKEND WITH NO RAIN EXPECTED SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... 2 SEPARATE AREAS OF CONCERN THIS EVENING AS FIRST CONVECTIVE COMPLEX MOVES SOUTHEAST TOWARD RIDGES WITH ADDITIONAL THUNDERSTORMS FIRING ALONG LAKE BOUNDARY ACROSS NRN CWA. EXPECT SOUTHERN CONVECTION TO CONTINUE TO THREATEN FLASH FLOODING WHILE SEVERE WATCH WILL REMAIN INTO EARLY EVENING IN THE FAR NORTH WITH WIND DAMAGE LOOKING TO BE MAIN THREAT. WITH SUNSET ALL STORMS WILL WEAKEN BUT EXPECT A CHANCE OVERNIGHT AS MAIN FRONT WITH LOWER DEW POINTS APPROACHES. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AS COLD FRONT SHIFTS EAST REGION WILL BE IN NORTHWEST FLOW ALOFT WITH SOME COLD ADVECTION. WILL LEAVE A SLIGHT CHANCE FOR AN AFTERNOON STORM FRIDAY OTHERWISE HIGH PRESSURE WILL BUILD IN WITH WARMING TEMPERATURES SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WESTERLY FLOW AND HIGH PRESSURE WILL BRING QUITE WARM TEMPERATURES SUNDAY INTO MONDAY. COLD FRONT APPROACHING LATE MONDAY WITH BE WAVERING ACROSS REGION TUESDAY THROUGH THURSDAY WITH A DAILY CHANCE OF SHOWERS AND STORMS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR SHOWERS AND CIGS GENERALLY SOUTH OF KPIT THIS EVENING WITH SCATTERED MVFR THUNDERSTORMS NORTH OF KPIT. COLD FRONT WILL APPROACH TOWARD DAYBREAK WITH WINDS TURNING NORTHWEST AND GENERAL VFR CIGS INTO FRIDAY. WITH COLD ADVECTION ALOFT A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM OTHERWISE VFR EXPECTED. IN THE EXTENDED VFR CONDITIONS SATURDAY INTO MONDAY...THEN A WAVY FRONT MONDAY NIGHT INTO TUESDAY WITH BRING A CHC OF MVFR THUNDER. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 4:27 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT THU JUL 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 427 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS NO SEVERE WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Jul 5, 2:44 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD SALTSBURG 40.49N 79.45W
07/05/2007 INDIANA PA EMERGENCY MNGR
ELDERS RIDGE ROAD CLOSED DUE TO FLASH FLOODING.
&&
JDSpecial weather statement, Jul 5, 2:47 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT THU JUL 5 2007 PAZ030-032-051930- FAYETTE PA-WESTMORELAND PA- 247 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE AND WESTMORELAND... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUFFS DALE TO 5 MILES SOUTHWEST OF WALTERSBURG...OR ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF NEW STANTON TO 5 MILES SOUTHWEST OF WALTERSBURG... MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DONEGAL...DUNBAR...FARMINGTON... HOPWOOD...MARKLEYSBURG...NEW STANTON...OHIOPYLE...PERRYOPOLIS... SEVEN SPRINGS...WALTERSBURG...NORVELT...RUFFS DALE AND STAHLSTOWN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 5, 2:49 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD AVONMORE 40.53N 79.47W
07/05/2007 WESTMORELAND PA EMERGENCY MNGR
ROADS CLOSED IN AVONMORE DUE TO 4.5 INCHES OF RAINFALL IN
1 1/2 HOURS. SMALL STREAMS IN TOWN CENTER OUT OF THEIR
BANKS.
&&
JDSpecial weather statement, Jul 5, 3:13 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT THU JUL 5 2007 PAZ007-008-052015- MERCER PA-VENANGO PA- 313 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF FREDONIA... MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...MAURICE K GODDARD STATE PARK...OIL CITY...POLK... STONEBORO AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 3:29 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD CONNELLSVILLE 40.02N 79.59W
07/05/2007 FAYETTE PA EMERGENCY MNGR
AREA ROAD AND BASEMENT FLOODING.
&&
JDLocal storm report, Jul 5, 4:08 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SANDY LAKE 41.35N 80.08W
07/05/2007 MERCER PA EMERGENCY MNGR
TREES REPORTED DOWN IN THE SANDY CREEK AND STONEBORO
AREA.
&&
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:15 AM EDT | Areal Flood Advisory | PBZ | Hancock | 3 hr |
| Jul 5, 6:04 PM EDT | Flash Flood Warning | PBZ | Preston | 116 min |
| Jul 5, 7:54 PM EDT | Areal Flood Warning | PBZ | Preston | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.